Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 38, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 9, 2015, 4:49 PM EDT for Hampton County, South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2015, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 9, 2015, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 18 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
836
WUUS52 KCHS 092049
SVRCHS
SCC049-092130-
/O.NEW.KCHS.SV.W.0038.150609T2049Z-150609T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 530 PM EDT
* AT 449 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE WARREN
STATE PARK...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAMPTON AND LAKE WARREN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3290 8099 3283 8090 3281 8090 3279 8087
3274 8085 3273 8100 3275 8102 3273 8105
3272 8123 3291 8124 3294 8101
TIME...MOT...LOC 2049Z 260DEG 21KT 3285 8116
HAIL...1.00IN
WIND...60MPH
$$
JAQ2 follow-up statements
330
WWUS52 KCHS 092103
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT TUE JUN 9 2015
SCC049-092130-
/O.CON.KCHS.SV.W.0038.000000T0000Z-150609T2130Z/
HAMPTON SC-
503 PM EDT TUE JUN 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR HAMPTON COUNTY...
AT 503 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VARNVILLE...OR
NEAR HAMPTON...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAMPTON AND LAKE WARREN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3290 8099 3283 8090 3281 8090 3279 8087
3274 8085 3273 8100 3275 8102 3273 8105
3272 8123 3285 8124 3294 8101
TIME...MOT...LOC 2103Z 269DEG 19KT 3283 8107
HAIL...<.75IN
WIND...60MPH
$$
JAQ530
WWUS52 KCHS 092126
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
526 PM EDT TUE JUN 9 2015
SCC049-092135-
/O.EXP.KCHS.SV.W.0038.000000T0000Z-150609T2130Z/
HAMPTON SC-
526 PM EDT TUE JUN 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON COUNTY WILL EXPIRE AT
530 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3290 8099 3283 8090 3281 8090 3279 8087
3274 8085 3273 8100 3275 8102 3273 8105
3272 8123 3285 8124 3294 8101
TIME...MOT...LOC 2125Z 260DEG 21KT 3283 8107
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:12 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 9, 4:12 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 412 PM EDT TUE JUN 9 2015 .SYNOPSIS... HIGH PRESSURE WILL RETREAT OVER THE ATLANTIC TONIGHT BEFORE A COLD FRONT DISSIPATES OVER THE REGION WEDNESDAY. HIGH PRESSURE WILL THEN BUILD OVER THE AREA AND WILL PREVAIL THROUGH EARLY NEXT WEEK...PUNCTUATED ONLY BY A SURFACE TROUGH WHICH WILL PERSIST BETWEEN THE PIEDMONT AND COASTAL PLAIN. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THIS EVENING...ATLANTIC HIGH PRESSURE WILL CONTINUE TO SLIDE OFFSHORE AS A H5 SHORTWAVE SHIFTS OVER THE SOUTHEASTERN UNITED STATES. LATEST RADAR IMAGERY INDICATES A CLUSTER/BROKEN LINE OF CONVECTION SLOWLY SHIFTING EAST OVER AREAS OF SOUTHEAST SOUTH CAROLINA WHERE THE CAP INITIALLY ERODED WELL AHEAD OF THE MAIN SHORTWAVE CURRENTLY SHIFTING OVER CENTRAL GEORGIA. THIS SHORTWAVE WILL BE THE PRIMARY FORCING MECHANISM THAT KICKS OFF ADDITIONAL SHOWERS AND THUNDERSTORMS OVER SOUTHEAST GEORGIA INTO EARLY EVENING HOURS. A RISK OF SOME STRONGER THUNDERSTORMS WILL REMAIN IN THE FORECAST DURING THE EVENING...WITH BEST CHANCES OCCURRING WHERE WIND FIELDS ARE SLIGHTLY STRONGER OVER THE TRI-COUNTY AREA. MODEST DCAPES WITHIN A HIGHLY MOIST ATMOSPHERE CHARACTERIZED BY PWATS NEAR 1.8-1.9 INCHES AS WELL AS THE LACK OF SIGNIFICANT SHEAR AND POOR MID LVL LAPSE RATES INDICATE PULSE TYPE THUNDERSTORMS CAPABLE OF PRODUCING WET MICROBURSTS AND HEAVY RAINFALL. ALTHOUGH THE MAIN THREAT OF SEVERE WEATHER SHOULD OCCUR OVER NORTHERN AREAS LATE AFTERNOON INTO EARLY EVENING...WE COULD SEE A FEW STRONGER THUNDERSTORMS DEVELOP IN SOUTHEAST GEORGIA AS THE H5 SHORTWAVE ENCOUNTERS SBCAPES UP TO 4000 J/KG AND POSSIBLY INTERACTS WITH A INLAND MOVING SEABREEZE. TONIGHT...CONVECTION SHOULD CONTINUE INTO EARLY OVERNIGHT HOURS AS FORCING FROM THE H5 SHORTWAVE SHIFTS OVER A WARM AND MOIST AIRMASS. BOUNDARY AND CONVECTIVE OUTFLOW INTERACTIONS COULD ALSO PROLONG ACTIVITY FOR A FEW HOURS AFTER SUNSET. LATEST GUIDANCE INDICATES MOST ACTIVITY SHOULD BE CONFINED TO AREAS ALONG AND SOUTH OF I-16 IN SOUTHEAST GEORGIA. ACTIVITY SHOULD DISSIPATE OR SHIFT OFFSHORE AFTER MIDNIGHT. LOW TEMPS WILL REMAIN MILD...IN THE LOW 70S INLAND RANGING TO THE MID 70S AT THE COAST. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... WEDNESDAY...A SW-NE AXIS OF VORTICITY AND THE ASSOCIATED REMNANTS OF A COLD FRONT WILL BE LOCATED ACROSS THE REGION. WITHIN THIS ENVIRONMENT FEATURING ENHANCED SURFACE-500 MB RELATIVE HUMIDITY/PWATS APPROACHING 2 INCHES...MULTICELL SHOWERS/ THUNDERSTORMS SHOULD DEVELOP READILY AS THE BOUNDARY LAYER WARMS. DUE TO AN UNCERTAIN AND CHANGING MESOSCALE REGIME...INCLUDING UNCERTAINTY REGARDING THE POSITION/ORIENTATION OF BOUNDARIES CREATED BY EARLIER AND NEW CONVECTION...CAPPED MAXIMUM POPS AT HIGH CHANCE WEDNESDAY AFTERNOON. HOWEVER...LOCALLY GREATER POPS COULD EVENTUALLY BE REQUIRED. UNCERTAINTY ALSO EXISTS REGARDING INSTABILITY AND THE POTENTIAL FOR PULSE SEVERE THUNDERSTORMS EMBEDDED WITHIN MULTICELL CLUSTERS. GUIDANCE DEPICTS REDUCED INSTABILITY AS COMPARED WITH TUESDAY AFTERNOON. PERHAPS THIS IS REASONABLE DUE TO CLOUD COVER/ANTECEDENT PRECIPITATION. HOWEVER...IF GUIDANCE IS UNDERDONE REGARDING DESTABILIZATION...THE POTENTIAL FOR OCCASIONAL DAMAGING WET MICROBURSTS WILL INCREASE ESPECIALLY GIVEN MORE FREQUENT OPPORTUNITIES FOR BOUNDARY INTERACTIONS CREATED BY MULTICELL CONVECTION. ALSO OF CONCERN...ERRATIC PROPGATION AND/OR REPEATING THUNDERSTORMS COULD PRODUCE LOCALLY EXCESSIVE RAINFALL. WEDNESDAY NIGHT...EXPECT A DIURNAL DECREASE IN SHOWER/THUNDERSTORM COVERAGE AS THE EVENING PROGRESSES...THEN THE FOCUS FOR ISOLATED/SCATTERED THUNDERSTORMS SHOULD SHIFT INTO COASTAL WATERS OVERNIGHT. THURSDAY...A WEAKENING AXIS OF VORTICITY AND AN ASSOCIATED POOL OF DEEP-LAYERED MOISTURE INCLUDING PWATS AROUND 2 INCHES. SHOWERS/THUNDERSTORMS SHOULD FIRE FAIRLY QUICKLY ALONG VARIOUS BOUNDARIES INCLUDING THE SEA BREEZE...AND ABOVE-AVERAGE COVERAGE OF CONVECTION SHOULD DEVELOP INLAND ALONG THE SEA BREEZE/ADDITIONAL OUTFLOW BOUNDARIES. ONCE AGAIN...CAPPED MAXIMUM POPS AROUND 50 PERCENT THURSDAY AFTERNOON...BUT LOCALLY GREATER POPS COULD EVENTUALLY BE REQUIRED. ALSO...THE POTENTIAL FOR BRIEF/ISOLATED PULSE SEVERE THUNDERSTORMS AND LOCALLY EXCESSIVE RAIN WILL ONCE AGAIN DEVELOP. THURSDAY NIGHT...DIURNAL COOLING/STABILIZATION SHOULD TRANSLATE TO A GRADUAL DECREASE IN CONVECTION COVERAGE/INTENSITY...AND THE FOCUS FOR NEW CONVECTION SHOULD ONCE AGAIN SHIFT INTO COASTAL WATERS OVERNIGHT. FRIDAY...AN UPPER RIDGE WILL BEGIN TO BUILD INTO THE REGION... SUPPORTING HIGHS IN THE LOWER/MID 90S AND MARKING THE TRANSITION TO A HOT/HUMID PATTERN. ISOLATED/SCATTERED SHOWERS/THUNDERSTORMS ARE STILL EXPECTED TO FIRE AND PROPAGATE INLAND ALONG THE SEA BREEZE...BUT COVERAGE OF CONVECTION SHOULD BE REDUCED AS COMPARED WITH THE TUESDAY-THURSDAY PERIOD. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... IMPRESSIVE RIDGING WILL PREVAIL BOTH SURFACE AND ALOFT TO PROVIDE THE REGION WITH OUR FIRST EXTENDED HOT SPELL OF THE SEASON. 850 MB TEMPS WILL REACH 18-20C WHICH EQUATES TO LOWER AND MIDDLE 90S FOR DAYTIME HIGHS. BUT LOW LEVEL THICKNESS FORECAST IS EVEN A FEW DEGREES HIGHER AND THIS WILL BE A FACTOR IN WHETHER OR NOT WE REACH OUR JUNE HEAT ADVISORY CRITERIA OF 105F. CURRENT TEMP/DEW POINT FORECASTS INDICATE THAT HEAT INDICES WILL REACH 100-104 EACH AFTERNOON...OR JUST SHY OF THE ADVISORY THRESHOLD. FOR THAT REASON WE HAVE OPTED TO KEEP MENTION OUT THE THE HAZARDOUS WEATHER OUTLOOK. THIS PATTERN WILL RESTRICT THE AMOUNT OF SHOWERS/T-STORMS THAT ARE ABLE TO INITIATE AND WE ARE SHOWING NO MORE SLIGHT CHANCE POPS INTO EARLY NEXT WEEK. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... DETERIORATING CONDITIONS ARE ANTICIPATED LATE THIS AFTERNOON AND EVENING AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OCCUR OVER THE REGION. PREVAILING MVFR CONDITIONS ARE LIKELY BETWEEN 20-22Z AT KCHS...WHILE TEMPO MVFR CONDITIONS WILL BE POSSIBLE AT THE SAV TERMINAL. TEMPO GUSTS BETWEEN 20-30 KTS HAVE ALSO BEEN MAINTAINED IN THE CHS TAF DURING SHOWER/THUNDERSTORM ACTIVITY. THERE IS ALSO A MODERATE CHANCE OF IFR CONDITIONS DURING HEAVY THUNDERSTORMS AT THE CHS TERMINAL...THUS HAVE INCLUDED TEMPO IFR VSBYS BETWEEN 20-22Z. VFR CONDITIONS SHOULD RETURN OVERNIGHT...BUT THERE WILL CONTINUE TO BE A RISK OF A SHOWER AND/OR THUNDERSTORM THROUGH AT LEAST MIDNIGHT. EXTENDED AVIATION OUTLOOK...OCCASIONAL FLIGHT RESTRICTIONS ARE EXPECTED WITHIN SHOWERS/THROUGH THURSDAY...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. THEN...MAINLY VFR LATE WEEK THROUGH THE WEEKEND WITH A REDUCED PROBABILITY FOR DIRECT IMPACTS FROM DIURNAL SHOWERS/THUNDERSTORMS. && .MARINE... THIS EVENING AND TONIGHT...A BRIEF NOCTURNAL SURGE IS EXPECTED EARLY TONIGHT...MAINTAINING A SOUTHWEST 15-20 KT FLOW OVER SOME OF THE COASTAL WATERS UNTIL ABOUT MIDNIGHT. WINDS SHOULD THEN GRADUALLY IMPROVE LATE AS THE PRESSURE GRADIENT WEAKENS BETWEEN LOW PRESSURE INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. SEAS WILL GENERALLY BE 2-3 FT WITHIN 20 NM OF THE COAST AND 3-4 FT WELL OFFSHORE. THUNDERSTORMS WILL ALSO IMPACT THE WATERS AT TIMES TONIGHT. WEDNESDAY THROUGH SUNDAY...SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED. HOWEVER...THUNDERSTORMS WILL PRODUCE LOCALIZED HAZARDS...ESPECIALLY WEDNESDAY THROUGH FRIDAY. THROUGH THE PERIOD...A GENERAL SOUTHERLY FLOW WILL PREVAIL ACROSS THE WATERS. WEDNESDAY AND THURSDAY...WINDS/SEAS WILL BE LOCALLY ALTERED BY THUNDERSTORMS...ESPECIALLY OVERNIGHT. AS HIGH PRESSURE BUILDS OVER THE WATERS...COVERAGE OF THUNDERSTORMS SHOULD DECREASE. OUTSIDE THUNDERSTORMS...VARIATIONS IN WIND DIRECTION/SPEED WILL BE PRODUCED BY BY SEA/LAND BREEZES AND BY NOCTURAL SURGES COMMON DURING THIS TIME OF YEAR. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...DPB SHORT TERM...ST LONG TERM...ST AVIATION...DPB MARINE...DPB/ST
Hazardous weather outlook, Jun 9, 4:15 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 415 PM EDT TUE JUN 9 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-102015- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 415 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS THE AREA THROUGH THE EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS...HEAVY RAINFALL AND FREQUENT LIGHTNING BEING THE PRIMARY CONCERNS. THE THREAT OF SEVERE THUNDERSTORMS WILL BE POSSIBLE UNTIL 9 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS AND HEAVY RAIN...THUNDERSTORMS WILL DEVELOP AGAIN WEDNESDAY. A FEW THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS. ALSO...SOME THUNDERSTORMS COULD PRODUCE EXCESSIVE RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 9, 3:31 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
331 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 5 NE SANGAREE 33.09N 80.08W
06/09/2015 E0.25 INCH BERKELEY SC TRAINED SPOTTER
TRAINED SPOTTER REPORTED PEA-SIZED HAIL NEAR 17-A IN
THE CYPRESS GARDENS AREA.
&&
EVENT NUMBER CHS1500387
JMCLocal storm report, Jun 9, 3:43 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM WATER SPOUT 2 ENE NORTHERN LAKE MOU 33.37N 80.00W
06/09/2015 BERKELEY SC SOCIAL MEDIA
SEVERAL VIDEOS AND PICTURES WERE TAKEN OF A WATERSPOUT
ON THE NORTHERN END OF LAKE MOULTRIE. THE WATERSPOUT DID
NOT MAKE LANDFALL. TIME AND LOCATION ESTIMATED BASED ON
RADAR.
&&
EVENT NUMBER CHS1500388Local storm report, Jun 9, 4:09 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG 3 WNW CANADYS 33.08N 80.66W
06/09/2015 COLLETON SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS TREE DOWN BLOCKING I-95 NEAR
MILE MARKER 67.5.
&&
EVENT NUMBER CHS1500389
JMCSpecial weather statement, Jun 9, 4:09 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT TUE JUN 9 2015 GAZ088-SCZ040-042-092045- SCREVEN GA-HAMPTON SC-ALLENDALE SC- 409 PM EDT TUE JUN 9 2015 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...HAMPTON AND ALLENDALE COUNTIES UNTIL 445 PM EDT... AT 409 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF BARTON...OR 12 MILES WEST OF LAKE WARREN STATE PARK...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAMPTON...LAKE WARREN STATE PARK...VARNVILLE...ESTILL...FAIRFAX... BRUNSON...GIFFORD AND LURAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024 WHEN IT IS SAFE TO DO SO. && LAT...LON 3272 8145 3289 8150 3302 8110 3276 8103 TIME...MOT...LOC 2009Z 256DEG 22KT 3283 8140 JAQ
Local storm report, Jun 9, 4:32 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT TUE JUN 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HEAVY RAIN 1 SSW GOOSE CREEK 32.97N 80.04W
06/09/2015 E0.00 INCH CHARLESTON SC SOCIAL MEDIA
STANDING WATER NEAR THE INTERSECTION OF RIVERS AVENUE
AT OTRANTO BLVD. MOTORISTS CONTINUE TO PASS THROUGH.
&&
EVENT NUMBER CHS1500390
JMCSpecial weather statement, Jun 9, 4:34 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT TUE JUN 9 2015
SCZ043-092100-
INLAND COLLETON SC-
434 PM EDT TUE JUN 9 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY UNTIL
500 PM EDT...
AT 433 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COTTAGEVILLE...OR 10 MILES EAST OF WALTERBORO...MOVING EAST AT 10
MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COTTAGEVILLE AND ROUND O.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3297 8042 3291 8041 3289 8039 3287 8040
3281 8040 3279 8043 3277 8044 3281 8059
3299 8055 3299 8041
TIME...MOT...LOC 2033Z 280DEG 8KT 3289 8049
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:56 PM EDT | Special Weather Statement | CHS | Berkeley | 49 min |
| Jun 9, 2:12 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 63 min |
| Jun 9, 3:00 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| Jun 9, 3:15 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 60 min |
| Jun 9, 3:43 PM EDT | Areal Flood Advisory | CHS | Berkeley | 62 min |
| Jun 9, 4:02 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 43 min |
| Jun 9, 4:03 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 42 min |
| Jun 9, 4:09 PM EDT | Special Weather Statement | CHS | Hampton | 36 min |
| Jun 9, 4:25 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 3 hr |
| Jun 9, 4:32 PM EDT | Special Marine Warning | CHS | 118 min | |
| Jun 9, 4:34 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Jun 9, 4:53 PM EDT | Special Weather Statement | CHS | Charleston | 37 min |
| Jun 9, 4:54 PM EDT | Areal Flood Advisory | CHS | Colleton, Dorchester | 51 min |
| Jun 9, 5:00 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 43 min |
| Jun 9, 5:26 PM EDT | Areal Flood Advisory | CHS | Charleston | 79 min |
| Jun 9, 5:44 PM EDT | Flash Flood Warning | CHS | Charleston | 2 hr |
| Jun 9, 5:51 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 54 min |
| Jun 9, 6:04 PM EDT | Areal Flood Advisory | CHS | Allendale, Hampton | 86 min |
| Jun 9, 6:31 PM EDT | Areal Flood Advisory | CHS | Charleston, Colleton | 59 min |
| Jun 9, 6:43 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 32 min |
| Jun 9, 6:49 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 56 min |
| Jun 9, 7:29 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 61 min |
| Jun 9, 7:57 PM EDT | Special Marine Warning | CHS | 63 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.